MAUDE Adverse Event Report: COOK INC COOK EMERGENCY PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC COOK EMERGENCY PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection of a cook emergency pneumothorax set, an orange liquid was leaking in the package.This was a restock situation and the original product was expiring.No patient contact was made, nor was the set prepped for any procedure.The discovery was made upon opening the shipping container, which was not damaged.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: b5- the event is now not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury or product malfunction as there is no indication of the malfunction leading to an ae.No harm to the patient has been reported.D10 ¿ product received on: 09may2019.Investigation-evaluation a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection, conducted during the investigation.The complainant returned one unopened pneumothorax set.The packaging appeared intact.Orange dye was noted on the alcohol prep wipe packet and on the preoperative skin preparation packaging.The preoperative skin preparation packaging appeared sealed and the interior was heavily dyed orange.We opened the preoperative skin preparation packaging and observed that the preoperative skin preparation applicator appeared empty.Squeezing the side levers of the applicator yielded no fluid, supporting the observation that the applicator was empty.It is likely that the orange dye in the packaging was preoperative skin preparation leaking from the applicator.Investigators observed the reported failure mode.Although dye was noted on the interior of the packaging and the preoperative skin preparation packaging, there was no evidence to suggest that the device was not manufactured to current specifications.Though the relevant component is supplied to the manufacturer by a third-party supplier, the device was returned and it was determined that the likely cause of the issue was storage.Additionally, no other complaints were noted on this lot.Considering this, a manufacturing cause of failure was not suspected and a supplier investigation was not required.Additionally, a document-based investigation evaluation was performed.A review of the product device master record reviewing manufacturing instructions, quality control instructions, product specifications, and product labeling.Based on the review of current documentation, it has been concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.Additionally, a review of the device history record of the lot was completed and found no relevant non-conformances.A review of complaints from the preoperative skin preparation same lot was conducted and found no other reported complaint associated with the lot.The device history record and complaint history of all lots containing the same lot and found no relevant non-conformances or complaints.Because there are adequate inspection activities in place, objective evidence that the dhr was fully executed, no related non-conformances, and no other lot-related complaints received from the field, after review, it was concluded that there is no evidence that non-conforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of returned product and the results of the investigation conclusion for the complaint is ¿cause traced to transport/storage¿.We have notified the appropriate personnel.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK EMERGENCY PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8558079
Report Number1820334-2019-00899
Device Sequence Number3236599
Product Code JOL
UDI-Device Identifier00827002555242
UDI-Public(01)00827002555242(17)210110(10)9449320
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2021
Device Model NumberN/A
Device Catalogue NumberC-TPTS-8.5-8.7-FSNS
Device Lot Number9449320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer05/28/2019
07/19/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date06/14/2019
07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1